[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1985

Massive Hepatic Necrosis After Chemotherapy Withdrawal in a Hepatitis B Virus Carrier

Author Affiliations

From the Departments of Pathology (Dr Thung) and Medicine (Drs Klion and Gilbert), Mount Sinai School of Medicine, City University of New York, and the Department of Pathology, City Hospital Center, Elmhurst, NY (Dr Gerber).

Arch Intern Med. 1985;145(7):1313-1314. doi:10.1001/archinte.1985.00360070195034
Abstract

• A chronic hepatitis B virus (HBV) carrier with diffuse nodular transformation of the liver and malignant lymphoma in the lymph nodes and spleen developed massive hepatic necrosis and died three weeks after the third cycle of chemotherapy. Immunosuppressive drug treatment may favor replication of HBV, resulting in massive hepatocyte destruction when the immune response recovers following withdrawal of chemotherapy. This outcome must be considered in patients with chronic hepatitis B who are treated with a course of prednisone followed by antiviral therapy as well as in HBV carriers following chemotherapy for malignant disease.

(Arch Intern Med 1985;145:1313-1314)

×